Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 15, NWS Grand Rapids, MI

November 17, 2016

NWS Grand Rapids, MI issued this gale warning at Nov 17, 2016, 3:30 AM EST. It took effect at Nov 18, 2016, 1:00 PM EST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 3:30 AM EST (08:30 UTC)
In effect from
Nov 18, 2016, 1:00 PM EST
Expired
Nov 20, 2016, 1:53 AM EST
In force
37 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

821 
WHUS73 KGRR 170830
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EST THU NOV 17 2016

LMZ844>849-171630-
/O.EXT.KGRR.SC.Y.0084.161117T1200Z-161118T1800Z/
/O.NEW.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 AM EST THU NOV 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
1 PM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SUNDAY.

* WINDS...INCREASING TO SOUTH 15 TO 30 KNOTS THURSDAY MORNING AND
  CONTINUING INTO FRIDAY. WINDS WILL THEN INCREASE TO 35 KNOT
  GALES FRIDAY AFTERNOON.

* WAVES...BUILDING TO 3 TO 6 FEET ON THURSDAY. WAVES WILL 
  EVENTUALLY BUILD TO POTENTIALLY OVER 10 FEET FRIDAY NIGHT INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
12 follow-up statements
150 
WHUS73 KGRR 171625
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 AM EST THU NOV 17 2016

LMZ844>849-180030-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-161118T1800Z/
/O.CON.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1125 AM EST THU NOV 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SUNDAY...

* WINDS...INCREASING TO SOUTH 15 TO 30 KNOTS THURSDAY MORNING 
  AND CONTINUING INTO FRIDAY. WINDS WILL THEN INCREASE TO 35 
  KNOT GALES FRIDAY AFTERNOON. 

* WAVES...BUILDING TO 3 TO 6 FEET ON THURSDAY. WAVES WILL 
  EVENTUALLY BUILD TO POTENTIALLY OVER 10 FEET FRIDAY NIGHT INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
229 
WHUS73 KGRR 172047
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EST THU NOV 17 2016

LMZ844>849-180500-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-161118T1800Z/
/O.CON.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EST THU NOV 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SUNDAY...

* WINDS...INCREASING TO SOUTH 15 TO 30 KNOTS THURSDAY MORNING 
  AND CONTINUING INTO FRIDAY. WINDS WILL THEN INCREASE TO 35 
  KNOT GALES FRIDAY AFTERNOON. 

* WAVES...BUILDING TO 3 TO 6 FEET ON THURSDAY. WAVES WILL 
  EVENTUALLY BUILD TO POTENTIALLY OVER 10 FEET FRIDAY NIGHT INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
351 
WHUS73 KGRR 180320
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 PM EST THU NOV 17 2016

LMZ844>849-181130-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-161118T1800Z/
/O.CON.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1020 PM EST THU NOV 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SUNDAY...

* WINDS...INCREASING OUT OF THE SOUTH AT 20 TO 30 KNOTS THURSDAY
  MORNING AND CONTINUING INTO FRIDAY. WINDS WILL INCREASE TO GALES
  AROUND 40 KNOTS FOR FRIDAY NIGHT AND SATURDAY.

* WAVES...BUILDING TO 3 TO 6 FEET ON THURSDAY. WAVES WILL 
  EVENTUALLY BUILD TO POTENTIALLY OVER 10 FEET FRIDAY NIGHT INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
142 
WHUS73 KGRR 180737
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
237 AM EST FRI NOV 18 2016

LMZ844>849-181545-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-161118T1800Z/
/O.CON.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
237 AM EST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST SUNDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY BECOMING WEST 35 KNOTS TONIGHT
  BECOMING NORTHWEST 40 TO 45 KNOTS SATURDAY. 

* WAVES...3 TO 6 FEET TODAY BUILDING TO 10 TO 13 FEET BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
183 
WHUS73 KGRR 181631
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EST FRI NOV 18 2016

LMZ844>849-190045-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-161118T1800Z/
/O.CON.KGRR.GL.W.0015.161118T1800Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1131 AM EST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY BECOMING WEST 35 KNOTS TONIGHT 
  BECOMING NORTHWEST 40 TO 45 KNOTS SATURDAY. 

* WAVES...3 TO 6 FEET TODAY BUILDING TO 10 TO 13 FEET BY 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
849 
WHUS73 KGRR 182042
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EST FRI NOV 18 2016

LMZ844>849-190445-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
342 PM EST FRI NOV 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY BECOMING WEST 35 KNOTS TONIGHT 
  BECOMING NORTHWEST 40 TO 45 KNOTS SATURDAY. 

* WAVES...3 TO 6 FEET TODAY BUILDING TO 10 TO 15 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
187 
WHUS73 KGRR 190347
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EST FRI NOV 18 2016

LMZ844>849-191200-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1047 PM EST FRI NOV 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS TONIGHT WILL BECOME
  NORTHWEST AND INCREASE TO 40 TO 45 KNOTS ON SATURDAY.

* WAVES...BUILDING TO AROUND 10 FEET SATURDAY AT DAYBREAK. WAVES
  WILL BUILD FURTHER ON SATURDAY TO 13 TO 17 FEET DURING THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
132 
WHUS73 KGRR 190811
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
311 AM EST SAT NOV 19 2016

LMZ844>849-191615-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
311 AM EST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...NORTHWEST GALES OF 40 TO 45 KNOTS TODAY.

* WAVES...GENERALLY 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
451 
WHUS73 KGRR 191609
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1109 AM EST SAT NOV 19 2016

LMZ844>849-200015-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1109 AM EST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...NORTHWEST GALES OF 40 TO 45 KNOTS TODAY.

* WAVES...GENERALLY 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
920 
WHUS73 KGRR 192105
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EST SAT NOV 19 2016

LMZ844>849-200515-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 PM EST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...NORTHWEST GALES OF 40 TO 45 KNOTS TODAY.

* WAVES...GENERALLY 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
467 
WHUS73 KGRR 200300
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EST SAT NOV 19 2016

LMZ844>849-201000-
/O.CON.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 PM EST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

* WINDS...NORTHWEST GALES TO 40 THIS EVENING DECREASING TO 30
  KNOTS TOWARDS DAYBREAK.

* WAVES...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
242 
WHUS73 KGRR 200653
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 AM EST SUN NOV 20 2016

LMZ844>849-201500-
/O.CAN.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/
/O.NEW.KGRR.SC.Y.0085.161120T0700Z-161121T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
153 AM EST SUN NOV 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH TO 30 KNOTS EARLY SUBSIDING TO 15 TO 25 KNOTS TODAY.

* WAVES...8 TO 12 FEET EARLY SUBSIDING TO 4 TO 6 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 17, 3:28 AM EST, 2 minutes earlier.

Area forecast discussion, Nov 17, 3:28 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 AM EST Thu Nov 17 2016

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 328 AM EST Thu Nov 17 2016

A couple of mild days are expected with highs well into the 60s
today and Friday before a strong cold front arrives Friday
afternoon. Temperatures will climb to around 40 Saturday with
scattered rain and snow showers and them remain in the 30s Sunday.

&&

.SHORT TERM...(Today through Saturday)
Issued at 328 AM EST Thu Nov 17 2016

Forecast concerns deal with fog this morning and then the strong
cold front Friday.

Visibilities crashed a bit earlier in the night going down to a
quarter mile. We issued a dense fog advisory to cover that. The
arrival of higher winds aloft has translated down to the sfc a bit
and obs sites are 5-10kts. The effect has been to increase vsbys to
2-3 miles. We discontinued the dense fog advisory as a result.

Temps today and Friday will climb into the mid to upper 60s as h8
temps near +15c move over the state.

Developing low pressure in the Plains will deepen as it moves
northeast to Minnesota. We'll be on the warm side through Friday
afternoon. Strong convergence along the front will likely lead to
some showers forming. Instability isn't all that great but we could
see a thunderstorm over the far southern cwa Friday afternoon or
evening. Winds will pick up Friday afternoon and continue through
Saturday as cold air pours into the state. Temps will fall Saturday
afternoon and scattered to numerous rain showers will become mixed
with wet snow. Strong over-lake instability will result in lake
effect rain/snow showers developing by Saturday afternoon.

.LONG TERM...(Saturday night through Wednesday)
Issued at 328 AM EST Thu Nov 17 2016

Brisk northwest winds will continue to usher a colder airmass into
our area Saturday night. Synoptic precipitation will have moved east
of our area by then but h8 temps will continue to fall to around -9
to -11 C by 12Z Sun. This in conjunction with deep lingering low
level moisture will result in nw flow lake effect snow showers and
flurries.

Little snow accumulation is anticipated given strong low level wind
fields which will also limit airmass residence time over the lakes.
However some slick spots on area roads may develop overnight as
temperatures fall to below freezing. Pcpn may mix with rain showers
mainly right along the Lake Michigan shoreline due to the modifying
affect of relatively warm lake water.

A few light snow showers and flurries may linger into Sunday morning
mainly near the Lake MI shoreline as winds veer more to the north.
However lake effect pcpn will come to an end Sunday afternoon and
evening as h8 temps undergo a gradual moderating trend. High
pressure will build in to bring fair and seasonably cool wx Sunday
night into early next week.

The next low pressure system will continue to organize over the
southern plains states early next week and move into our region
Wednesday and bring potential for a mix of rain and snow. Overall
medium range guidance trends have been fairly consistent with the
general notion of a fairly strong system impacting our region by
Wednesday.

While it is far too early to determine specifics this system will
need to be monitored closely as it could bring potential for some
accumulating snowfall and travel delays during the busy holiday
travel period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1153 PM EST Wed Nov 16 2016

Highly variable conditions ranging from mvfr to lifr/vlifr will
continue overnight due to patchy dense fog. Lifr/vlifr conditions
are most likely to continue at KAZO and KBTL due to more
widespread dense fog in that area.

Conditions will gradually improve to mvfr and eventually vfr from
around 12Z Thursday through 16Z Thursday as south to southeast
winds will increase and cause fog to mix out and dissipate.

Conditions will then remain vfr Thursday afternoon through
Thursday evening but it will be breezy with southerly winds
gusting to around 25 kts by late Thursday morning through Thursday
afternoon.

&&

.MARINE...
Issued at 328 AM EST Thu Nov 17 2016

Strong winds will arrive at the lake shore Friday afternoon. We
issued a gale warning for Friday afternoon through early Sunday
morning. We expect gales 35-45 kts. Ahead of it, a small craft
advisory remains in effect.

&&

.HYDROLOGY...
Issued at 1208 PM EST Wed Nov 16 2016

Rivers across the region are below bankfull and a continued slow
fall is expected through Friday morning.  A strong storm system will
then move through the Great Lakes region...bringing a period of
rain Friday afternoon and evening...and scattered rain and snow
showers Saturday into Sunday. Storm total precipitation should
remain less than one quarter of an inch through Sunday...producing
little impact to area rivers.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.

LM...Small Craft Advisory from 7 AM this morning to 1 PM EST Friday
     for LMZ844>849.

     Gale Warning from 1 PM Friday to 5 AM EST Sunday for LMZ844>849.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...Laurens
AVIATION...Laurens
HYDROLOGY...MWS
MARINE...04
Hazardous weather outlook, Nov 16, 3:34 AM EST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EST WED NOV 16 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
334 AM EST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
334 AM EST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 12:38 AM ESTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 7 more3 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.